Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 34, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 31, 2007, 4:07 AM CDT for Lampasas County, Mills County, Texas. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2007, 4:07 AM CDT (09:07 UTC)
- Expired
- May 31, 2007, 4:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Lampasas County, TX, Mills County, TX
The radar
The Ft Hood radar (KGRK), 114 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 4:37 AM CDT | FUNNEL CLOUD | 3 Ssw Scallorn, TX | HWY 183 1 MILE NORTH OF LAMPASAS COUNTY LINE AROUND 4:30 AM. |
| May 31, 4:40 AM CDT | TSTM WND GST 65 | Lometa, TX | 65 MPH WIND GUST IN LOMETA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KFWD 310907 TORFWD TXC281-333-310945- /O.NEW.KFWD.TO.W.0034.070531T0907Z-070531T0945Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 407 AM CDT THU MAY 31 2007 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * TORNADO WARNING FOR... WESTERN LAMPASAS COUNTY IN NORTH CENTRAL TEXAS... SOUTHEASTERN MILLS COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 445 AM CDT * AT 407 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A DEVELOPING TORNADO 9 MILES NORTH OF LOMETA...OR ABOUT 23 MILES NORTHWEST OF LAMPASAS...MOVING SOUTH AT 10 MPH. * THE TORNADO WILL BE NEAR... LOMETA BY 440 AM CDT... TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER. THIS IS A DANGEROUS STORM SEEK SHELTER NOW EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER YOUR HEAD. LAT...LON 3138 9819 3147 9839 3131 9860 3102 9844 $$ DUNN
2 follow-up statements
000 WWUS54 KFWD 310919 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 418 AM CDT THU MAY 31 2007 TXC281-333-310945- /O.CON.KFWD.TO.W.0034.000000T0000Z-070531T0945Z/ MILLS TX-LAMPASAS TX- 418 AM CDT THU MAY 31 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR WESTERN LAMPASAS AND SOUTHEASTERN MILLS COUNTIES... AT 418 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG ROTATION 7 MILES NORTH OF LOMETA. THIS DANGEROUS STORM IS MOVING SOUTH AT 10 MPH. IN ADDITION TO A TORNADO...LARGE HAIL TO GOLFBALL SIZE AND DAMAGING WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS STORM. THIS STORM HAS HAD A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS. EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER YOUR HEAD. LAT...LON 3133 9821 3143 9837 3130 9858 3102 9844 $$ DUNN
000 WWUS54 KFWD 310943 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 442 AM CDT THU MAY 31 2007 TXC281-333-310952- /O.EXP.KFWD.TO.W.0034.000000T0000Z-070531T0945Z/ MILLS TX-LAMPASAS TX- 442 AM CDT THU MAY 31 2007 ...THE TORNADO WARNING FOR WESTERN LAMPASAS AND SOUTHEASTERN MILLS COUNTIES EXPIRES AT 445 AM CDT... AT 442 AM CDT THE STRONG ROTATION HAD WEAKENED...BUT THE STORM OVER LAMPASAS COUNTY WAS STILL SEVERE. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH AND LARGE HAIL. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAMPASAS COUNTY UNTIL 500 AM. LAT...LON 3133 9821 3143 9837 3130 9858 3102 9844 $$ DUNN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 31, 3:45 AM CDT, 22 minutes earlier.
Area forecast discussion, May 31, 3:45 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 345 AM CDT THU MAY 31 2007 .DISCUSSION... AN UPPER LEVEL LOW WILL REMAIN ANCHORED OVER THE NORTHERN PLAINS INTO SATURDAY MORNING...THEN SLIDING EAST THROUGH THE GREAT LAKES NEXT WEEK. A COLD FRONT WILL SLIDE DOWN INTO SOUTHERN OKLAHOMA SATURDAY AND ACROSS NORTH TEXAS SATURDAY NIGHT. THE FRONT SHOULD STALL OVER THE SOUTHERN ZONES. IN ADDITION...NORTHWESTERLY FLOW ALOFT BEGINS THIS WEEKEND WITH POTENTIAL FOR A MCS EVENT OVER THE NORTHWEST SATURDAY MORNING AND AGAIN MONDAY OVER THE WEST AND SOUTHERN ZONES. RIDGING ALOFT IS INDICATED FOR WEDNESDAY. EVEN THOUGH LAST NIGHTS SOUNDING WAS CAPPED...LATE NIGHT CONVECTION WAS THE RESULT OF CONVERGENCE ALONG AN ELEVATED BOUNDARY NEAR I-20. THIS ACTIVITY CONTINUES TO SAG SOUTHEASTWARD...AND SHOULD CONTINUE THROUGH MID MORNING. MOST CELLS HAVE BEEN HEAVY RAINFALL PRODUCERS OVERNIGHT...AND FLASH FLOODING REMAINS A CONCERN FROM LAMPASAS TO MERIDIAN...EASTWARD TO EAST OF I-35 THIS MORNING. PW/S WILL REMAIN 1 TO 1.50 INCHES INTO EARLY NEXT WEEK...THUS THE POTENTIAL FOR MORE FLOODING WILL REMAIN. MORE STRONG CONVECTION IS EXPECTED THIS AFTERNOON ALONG THE I-20 CORRIDOR...AND AGAIN HEAVY RAINFALL...LOCALIZED FLOODING AND HAIL ARE POSSIBLE. LESS CONVECTION IS EXPECTED FRIDAY...THEN DIURNAL BOUTS RETURN SATURDAY THROUGH MONDAY DUE TO SHORTWAVE ACTION IN NORTHWEST FLOW ALOFT. MOS NUMBERS HAVE TRENDED UPWARD WITH UPPER 80S AND LOWER 90S INDICATED SUNDAY THROUGH MID WEEK. THIS SEEMS REASON AS HEIGHTS ALOFT START TO INCREASE. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 87 72 87 69 86 / 40 20 10 20 20 WACO, TX 88 70 87 69 87 / 60 10 10 10 10 PARIS, TX 85 69 86 67 83 / 30 20 10 10 20 DENTON, TX 85 71 86 68 85 / 40 20 20 20 30 MCKINNEY, TX 85 69 86 67 84 / 40 20 10 20 20 DALLAS, TX 87 72 87 69 86 / 40 20 10 20 20 TERRELL, TX 86 70 87 69 85 / 40 20 10 10 20 CORSICANA, TX 88 70 87 69 86 / 30 20 10 10 10 TEMPLE, TX 89 70 88 69 87 / 60 10 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 79/75
Hazardous weather outlook, May 31, 3:30 AM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 330 AM CDT THU MAY 31 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 330 AM CDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS ALL OF NORTH TEXAS. STORMS WILL BE MOST NUMEROUS THIS MORNING SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 35. ALL STORMS WILL BE SLOW MOVING AND EFFICIENT RAIN PRODUCERS. THEREFORE...LOCALIZED FLASH FLOODING WILL BE POSSIBLE. A FEW STORMS MAY BRIEFLY BECOME SEVERE AND PRODUCE HAIL UP TO ONE INCH IN DIAMETER AND DAMAGING DOWNBURST WINDS. THUNDERSTORM CHANCES WILL DECREASE AFTER SUNSET. .DAYS TWO THROUGH SEVEN... WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHERN SECTIONS OF NORTH TEXAS FRIDAY INTO SATURDAY. THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS ALL OF NORTH TEXAS ON SUNDAY WHEN A COLD FRONT STALLS ACROSS THE REGION. THUNDERSTORM CHANCES WILL DIMINISH FROM NORTH TO SOUTH ON MONDAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...BUT LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREAT THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS MORNING SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 35. LIMITED SPOTTER ACTIVATION IS POSSIBLE ACROSS ALL OF NORTH TEXAS THIS AFTERNOON. 79
In the hours before
Special weather statement, May 31, 1:21 AM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 121 AM CDT THU MAY 31 2007 TXZ133-310645- JOHNSON TX- 121 AM CDT THU MAY 31 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN JOHNSON COUNTY AT 121 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES WEST OF JOSHUA...MOVING EAST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE GODLEY. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3233 9760 3236 9741 3255 9743 3256 9761 SCHULTZ
Special weather statement, May 31, 1:41 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 141 AM CDT THU MAY 31 2007 TXZ131-132-310715- HOOD TX-SOMERVELL TX- 141 AM CDT THU MAY 31 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... EASTERN HOOD COUNTY EASTERN SOMERVELL COUNTY AT 141 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF GRANBURY...MOVING SOUTHEAST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE GLEN ROSE...GRANBURY AND DINOSAUR VALLEY STATE PARK. PEA-SIZED HAIL...WIND GUSTS TO 40 MPH...AND HEAVY RAINFALL CAN BE EXPECTED FROM THIS STORM. LAT...LON 3252 9761 3245 9788 3213 9780 3223 9761 SCHULTZ
Special weather statement, May 31, 1:52 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 152 AM CDT THU MAY 31 2007 TXZ143-310715- HAMILTON TX- 152 AM CDT THU MAY 31 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN HAMILTON COUNTY AT 152 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF HAMILTON...MOVING SOUTHEAST AT 5 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3174 9824 3160 9838 3144 9826 3161 9791 SCHULTZ
Special weather statement, May 31, 2:18 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 218 AM CDT THU MAY 31 2007 TXZ131-132-144-310745- HOOD TX-SOMERVELL TX-BOSQUE TX- 218 AM CDT THU MAY 31 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN BOSQUE COUNTY SOUTHEASTERN HOOD COUNTY SOMERVELL COUNTY AT 218 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF GRANBURY...MOVING SOUTH AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE GLEN ROSE...IREDELL AND DINOSAUR VALLEY STATE PARK. TORRENTIAL RAINFALL...WHICH MAY CAUSE FLOODING OF LOW LYING AREAS AND SMALL HAIL ARE LIKELY WITH THIS STORM. LAT...LON 3241 9760 3239 9781 3198 9790 3200 9746 DUNN
Local storm report, May 31, 2:29 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
229 AM CDT THU MAY 31 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL 10 NE GRANBURY 32.54N 97.67W
05/31/2007 E0.75 INCH HOOD TX TRAINED SPOTTER
IN CRESSON, TX. ALSO FLASH FLOODING FROM TORRENTIAL
RAINFALL AND GUSTY WINDS.Special weather statement, May 31, 2:37 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
237 AM CDT THU MAY 31 2007
TXZ143-157-310830-
HAMILTON TX-CORYELL TX-
237 AM CDT THU MAY 31 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
CORYELL COUNTY
HAMILTON COUNTY
AT 237 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF HAMILTON. ANOTHER STRONG STORM
WAS LOCATED JUST NORTH OF EVANT. THESE STORMS WERE MOVING SLOWLY TO
THE SOUTH AT 10 MPH.
TORRENTIAL RAINFALL AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS
STORM. SOME MINOR FLOODING OF LOW LYING AREAS IS LIKELY.
IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3147 9817 3148 9818 3143 9825 3169 9845
3190 9802 3167 9785 3163 9788 3162 9785
3171 9770 3133 9743 3108 9791
DUNNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:20 PM CDT | Special Weather Statement | FWD | Stephens | 25 min |
| May 30, 7:27 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 47 min |
| May 30, 8:34 PM CDT | Special Weather Statement | FWD | Eastland | 26 min |
| May 30, 8:53 PM CDT | Special Weather Statement | FWD | Eastland | 37 min |
| May 30, 11:49 PM CDT | Special Weather Statement | FWD | Comanche | 26 min |
| May 30, 11:55 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 50 min |
| May 31, 12:15 AM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| May 31, 12:22 AM CDT | Special Weather Statement | FWD | Erath | 23 min |
| May 31, 12:24 AM CDT | Special Weather Statement | FWD | Johnson | 36 min |
| May 31, 12:39 AM CDT | Severe Thunderstorm Warning | FWD | Johnson, Parker, Tarrant | 66 min |
| May 31, 12:46 AM CDT | Special Weather Statement | FWD | Erath | 29 min |
| May 31, 12:56 AM CDT | Flash Flood Warning | FWD | Johnson, Parker | 3 hr |
| May 31, 12:57 AM CDT | Special Weather Statement | FWD | Johnson | 33 min |
| May 31, 1:09 AM CDT | Special Weather Statement | FWD | Erath | 36 min |
| May 31, 1:10 AM CDT | Special Weather Statement | FWD | Hood | 35 min |
| May 31, 1:18 AM CDT | Flash Flood Warning | FWD | Erath | 3 hr |
| May 31, 1:21 AM CDT | Special Weather Statement | FWD | Johnson | 24 min |
| May 31, 1:39 AM CDT | Flash Flood Warning | FWD | Hood | 3 hr |
| May 31, 1:41 AM CDT | Special Weather Statement | FWD | Hood, Somervell | 34 min |
| May 31, 1:52 AM CDT | Special Weather Statement | FWD | Hamilton | 23 min |
| May 31, 2:18 AM CDT | Special Weather Statement | FWD | Somervell | 27 min |
| May 31, 2:37 AM CDT | Special Weather Statement | FWD | Coryell, Hamilton | 53 min |
| May 31, 2:58 AM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas | 62 min |
| May 31, 3:04 AM CDT | Flash Flood Warning | FWD | Hamilton | 3 hr |
| May 31, 3:26 AM CDT | Flash Flood Warning | FWD | Coryell, Lampasas | 3 hr |
| May 31, 3:33 AM CDT | Severe Thunderstorm Warning | FWD | Mills | 57 min |
| May 31, 3:43 AM CDT | Flash Flood Warning | FWD | Mills | 3 hr |
| May 31, 3:57 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 63 min |
| May 31, 5:01 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas, Mills | 74 min |
| May 31, 5:03 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 43 min |
| May 31, 4:50 PM CDT | Special Weather Statement | FWD | Hamilton | 25 min |
| May 31, 5:14 PM CDT | Special Weather Statement | FWD | Hamilton | 31 min |
| May 31, 5:43 PM CDT | Special Weather Statement | FWD | Comanche | 32 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.